MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number MEP10
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mep10 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.The device was returned to devicor for investigation.Upon inspection, breast tissue was found in the cup.Dried blood in the device was causing intermittent transport of the tissue.The dried blood was cleared from the device and the device retrieved 2/2 chicken, used as sample medium, without issue.It is possible that transport was intermittent, however three consecutive samples were found in the cup.The device was determined to be conforming.Due to the discovery of breast tissue, this event was assessed against the result of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr §803, this failure mode was determined to be reportable.
 
Event or Problem Description
Devicor medical products, inc.Received a report from affiliate, devicor medical (b)(4)" in the initializing process, the probe was attached to the holster properly and completed priming, however the specimen was not transported to the chamber".This has been documented in our system as record # (b)(4).

Brand Name
MAMMOTOME ELITE BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8852881
Report Number3008492462-2019-00038
Device Sequence Number1618200
Product Code KNW
UDI-Device Identifier10841911100888
UDI-Public(01)10841911100888(17)190104(10)F11701102D
Combination Product (Y/N)N
PMA/510(K) Number
K153709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2019
Device Model NumberMEP10
Device Catalogue NumberMEP10
Device Lot NumberF11701102D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1